Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 210, NWS San Angelo, TX

August 19, 2004San Saba County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Aug 19, 2004, 5:15 AM CDT for San Saba County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 19, 2004, 5:15 AM CDT (10:15 UTC)
Expired
Aug 19, 2004, 6:00 AM CDT
In force
45 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County San Saba County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.3 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
2330 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:33 AM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Aug 19, 3:33 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
333 AM CDT THU AUG 19 2004

.DISCUSSION...
MUCH OF WEST CENTRAL TX...WITH THE EXCEPTION OF THE NORTHERN EDWARDS
PLATEAU...EXPERIENCED A DECENT RAIN EVENT WEDNESDAY AFTERNOON INTO
THIS MORNING. THE EVENT BEGAN WHEN A VIGOROUS MID LEVEL SHORTWAVE
TROF THAT INTERACTED WITH RAPIDLY DESTABILIZING AIRMASS.

AT 08Z...KSJT RADAR INDICATED AN MCS EAST OF A SAN ANGELO TO
SWEETWATER LINE...MOVING NORTHEAST AROUND 25 KTS. THERE APPEARED TO
BE A WEAK MESOSCALE VORTICITY MAX OVER SAN SABA COUNTY. FURTHER
WEST...MOSTLY CLEAR SKIES PREVAILED FROM THE TRANS-PECOS INTO
SOUTHEAST NEW MEXICO.

PRIMARY FORECAST CONCERN REMAINS RAIN CHANCES. THE GFS MODEL
CONTINUES TO SHOW LITTLE RUN TO RUN CONSISTENCY...WHICH COMPLICATES
THE OUTER PERIOD FORECASTS IN PARTICULAR.

GOES WATER VAPOR IMAGERY INDICATED A COMPACT CIRCULATION OVER
SOUTHWEST AZ...SHEARED EAST SOME BY A UPPER JET MAX CUTTING ACROSS
CENTRAL BAJA. FURTHER EAST OVER NM...IT WAS DIFFICULT TO DISCERN
ANY SHORTWAVE TROFS EMBEDDED IN THE NEARLY ZONAL UPPER FLOW. FOR
TODAY...EXPECT THUNDERSTORM COVERAGE TO BE ISOLATED ONCE THE MCS
LIFTS EAST OF THE FORECAST AREA. PRIMARY DRIVER FOR RAIN CHANCES
TODAY WILL BE LOW LEVEL DESTABILIZATION. ISOLATED THUNDERSTORMS
ACTIVITY SHOULD DECREASE WITH BOUNDARY LAYER COOLING DURING THE
EVENING.

A WEAK FRONT THAT HAD ENTERED THE NORTHERN TX PANHANDLE EARLY THIS
MORNING WILL LIKELY SAG INTO THE BIG COUNTRY OVERNIGHT. THE GFS MODEL
PROGS A SHORTWAVE TROF TO DIVE INTO THE THE TX PANHANDLE LATE
THIS EVENING...WHICH WILL LIKELY HELP SUSTAIN THUNDERSTORMS NEAR
THE FRONT INTO THE OVERNIGHT HOURS. WITH THIS IN MIND...WILL PLAN
CHANCE CATEGORY POPS FOR THE BIG COUNTRY TONIGHT..WITH LOWER POPS
FURTHER SOUTH AWAY FROM THE MID LEVEL SHORTWAVE AND SURFACE FRONT.

AS MENTIONED EARLIER...THE GFS APPEARS TO BE STRUGGLING WITH
CONSISTENCY WITH RESPECT TO NEXT WEEK/S UPPER PATTERN...ESPECIALLY
UPSTREAM OF TX. THE UPPER TROF THAT WAS PROGGED YESTERDAY TO DROP
INTO THE GREAT BASIN BY MIDWEEK IS NOW PROGGED TO CUT-OFF AND
MEANDER OFF THE SOUTHERN CA COAST. THIS HAS SIGNIFICANT IMPLICATIONS
FOR WEST CENTRAL TX WEATHER NEXT WEEK...WITH THE NEW SOLUTION
RESULTING IN A MORE PERSISTENT UPPER RIDGE OVER NM AND WEST TX...
RATHER THAN THE SOUTHWEST MONSOONAL FLOW OVER TX FROM YESTERDAY/S GFS
RUN. IT SHOULD BE NOTED THAT THE NEW ECMWF MODEL RUN IS MORE IN LINE
WITH YESTERDAY/S GFS RUN. WILL TRIM WHAT WERE SLIGHT CHANCE POPS FOR
NEXT WEEK...AND WARM TEMPS SLIGHTLY...THROUGH NOT TO THE EXTENT AS
SUGGESTED BY THE GFS MEX GUIDANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE     87  69  88  67 /  40  30  20  20
SAN ANGELO  91  71  92  69 /  30  10  20  20
JUNCTION    91  72  93  70 /  30  10  20  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

14
Hazardous weather outlook, Aug 18, 2:18 PM CDT, 14 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
218 PM CDT WED AUG 18 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-191917-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
218 PM CDT WED AUG 18 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...
THUNDERSTORMS WILL OCCUR ACROSS WEST CENTRAL TEXAS THIS AFTERNOON
THROUGH TONIGHT. ORGANIZED SEVERE WEATHER IS NOT EXPECTED.
HOWEVER...THUNDERSTORMS WILL PRODUCE DANGEROUS LIGHTNING AND A FEW
STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 45 MPH. BRIEF HEAVY
RAIN WILL ALSO OCCUR AND COULD CAUSE FLOODING OF LOW WATER CROSSINGS.

.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON
ACROSS MOST OF WEST CENTRAL TEXAS AS A STRONG UPPER LEVEL SYSTEM
APPROACHES THE AREA. THE MAIN THREATS WILL BE HAIL AND STRONG WINDS.
A CHANCE OF THUNDERSTORMS WILL CONTINUE INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NECESSARY THURSDAY AFTERNOON.

09

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:16 PM CDTFlash Flood WarningSJTCoke4 hr
Aug 19, 2:55 AM CDTFlash Flood WarningSJTMenard3 hr
Aug 19, 7:56 AM CDTFlash Flood WarningSJTBrown4 hr
Aug 19, 3:38 PM CDTFlash Flood WarningSJTBrown3 hr
Aug 19, 5:16 PM CDTFlash Flood WarningSJTColeman119 min
Aug 19, 6:15 PM CDTFlash Flood WarningSJTMcCulloch, San Saba4 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.